Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

123 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for constant upper left abdominal pain

Answered by
Dr.
Dr. Ramesh Kumar

Gastroenterologist

Practicing since :1986

Answered : 1996 Questions

default
Posted on Mon, 6 Mar 2017 in Liver and Gall Bladder
Question: I have some discomfort in my upper left abdomen and it isnt there constantly. It feels more like a soreness sometimes. I did go to the ER the other day as I have had this issue for the past month. They did a lot of blood test and urine test, then a chest X-ray and everything looked good. Anyways they said it must be muscular. I also occasional have small amounts of what looks like mucus in my stool not a slimy mucus but like a foamy type mucus (sorry not sure how to really explain it). About 2 years ago I had a HIDA scan and everything was normal and I also had a colonoscopy a month or so before that test. Now I have taken a ton of antibiotics in the past for a prostate issue and noticed I have had gut issues since and even got c diff a little over 2 year ago from a antibiotic. I have always seem to have a tightness in my stomach for the past 5 years and feel bloated. I also have a hiatus hernia and often wonder if that is the issue but I believe i have more going on in my gut from the years of frequent antibiotics use and I did have to use a antibiotic for a sinus infection in the month of November for like 10 days.

Any feedback is appreciated.
doctor
Answered by Dr. Ramesh Kumar 1 hour later
Brief Answer:
Most likely intestinal flora disturbance due to long term antibiotics use

Detailed Answer:
Hi,
Thanks for choosing HCM,
Have gone through your complete history all your tests are perfectly normal.As you said you were on antibiotics from a very long time.Your problem is most likely related to depleted intestinal flora due to long term antibiotics and medicine use.
Just follow what ever i advice for a few weeks and you will feel much relieved,Most likely there is no problem in your abdomen.The problems are just a side effect of long term therapies and medication.

Firstly let me give you a brief idea about what is intestinal flora?
Our body has its own enviroment called gut flora..Gut flora is the complex community of microorganisms that live in the digestive tracts of humans. The intestinal microflora is a complex ecosystem containing over 400 bacterial species. The flora is sparse in the stomach and upper intestine, but luxuriant in the lower bowel.Long term use of these antibiotics destroys this flora and can lead to various problems with digestive system like indigestion,abdominal pain,belching, bloating and increased gas formation loose motion or constipation.These symptoms may vary from person to person.
.I would suggest you to start good quality probiotics for a few days.Probiotic mechanisms of action include enhancement of the epithelial barrier, increased adhesion to intestinal mucosa, and concomitant inhibition of pathogen adhesion production of anti-microorganism substances and modulation of the immune system.In LAY MANS language it contain a lot of bacteria's which forms a part of normal gut flora.A antispasmodic like dicyclomine can be taken for 3 days.
Apart from medicines few other life style changes are adviced-
- Increase XXXXXXX warm water intake
- Do not drink water during and after meals
- Eat small meals (rich in fiber),Avoid spicy,oily and heavy meals.
- Eat plentiful "fresh oranges" and "pear "
- Drink COLD milk and and AVOID junk food.
- avoid beverages / alcohol/ soft drinks
- do some exercise early in the morning
- avoid carbonated drinks
Thanks follow up after a week.
I assure you you will feel much better with in a week.


Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Medical Procedures
Lab Tests
Medical Topics ,  

Recent questions on  Hiatus hernia

doctor1 MD

I am having hiatus hernia.I am taking anticoagulant (Warfarin).Is it risky to undergo surgery for hiatus hernia? I had Pulmonary embolism in2000 and DVT in 2007.So I had to take Warfarin to end of my life. Due to Hiatus hernia my stomach is very big and Iam having GERD problem also.If I make surgery do I get slim stomach and is it risky to undergo surgery?

doctor1 MD

I am a 50 y/o female with a 10 year history of off/on upper abdominal bloating. I had my gall bladder out about a year after it started, but did not affect it. In the last couple of weeks, it has gotten so bad I get short of breath and feel pressure through my neck and face. I was told I had a small hiatal hernia, but last endoscopy and colonoscopy said everything was fine. I have alot of air I burp up, but do not hardly pass any rectal gas. It is like I am making air in my small intestines and it won t move. It feels like a balloon blowing up just inferior of the sternum. Sometimes it feels like it is blocking my great vessel circulation in my abdomen. Do you have any ideas?

doctor1 MD

I ve noticed in increase in my heart rate resting normally I m around 80 bpm now I m 98-99 bpm at rest. Fatigued thru out the day nauseous more often than normal ( I have GERD and a hiatal hernia) .I feel hotter when I m not doing much from my chest up to my face. I m 23 days into my cycle I usually have my period on day 25-27. Little to know premenstural cramps but I usually feel them more when my period is coming but this time not so much. I am sexually active and have been so for almost ten months now with my common law. I can t rely on breast tenderness or soreness as I take Apo-Domperidone for my GERD and the side effect is producing breast milk. Which may account for the heavy feeling in my chest as I did go to the hospital emergency thinking I was having a heart attack, which they kept me over night for tests but nothing was wrong.

doctor1 MD

i been suffering now for 9 months....been to emergecy room 3 times...chest pains...stomach pains.....thought it was heart,but that was cleared with lots of tests....i finally was diagnoised with gerd....had endoscopy....i have acid reflux gerd...small hiatal hernia and duedonitis....iam on nexium now for about 2 months ..has helped somwhat but iam nowhere near back to normal.....this week iam really sick....especially feel bad in hot weather....i have diarhea....stomack aches cramps....but the worst symptom....and i have had it for 9 months is the lightheadeness and dizzyness,,,it feels like iam going to pass out.....i cant even go out to enjoy alo things because i feel like crap....please help

doctor1 MD

I have pain in the center of my chest near the bottom of my ribcage. sometimes it hurts and burns at the same time. I also have several lumps on my chest and in my left breast. they usually don't bother me but when I get cold they hurt until I...

doctor1 MD

Persistent queasiness, espohogeal regurgitation present for over a month plus diarrhea for the as two days. Also, a taste of acid in my mouth 2to 4 hrs after eating. I take 45 mg nexium daily and have no acid reflux . the regurgitation is not acidic.

doctor1 MD

Can this be esophagus cancer or something else? Worried it might be esophagus cancer. Symptoms: 23 year old male, about 1.6 (1 year and 6 months ago), upper endoscopy was done with no esophagitis , normal biopsy of esophagus. Hiatus hernia was...